GocartMoz

GVHD In Autologous Transplant

6 posts in this topic

Ihave had an uncontrollable rash for over a month now that causes terrible itching on my hands,arms, legs, back and head. Skin biopsies have shown that it is consistent with an allergic reaction to medication. Well I am on ten medications, and they have tried to take me off one at a time to see which is the culprit. Well, I have had no luck and still itch like crazy. I am at my wits end and have the scabs all over my body from scratching to prove it. I went to an allergist and he said skin biopsies can sometimes misinterpret allergies for graft v. host. However, I had an autologous transplant, meaning my own stem cells were used. I was initially informed you can't have GVHD from an autologous transplant, Apparently, I was wrong and it can happen, though it is rare. Now they think I have GVHD. Just another complication of my transplant process. I swear, papers will be written about me. Thankfully the GVHD is just effecting my skin and not any internal organs as of yet, but the itching has become all consuming. I was told the treatment is long term high dose prednisone. I have finally tapered off my prednisone after 1 year and am now facing going on it long term again. Frankly, if it gives me relief it will be a pleasant change from the itching. I have to take sedatives and sleeping pills now just to get to sleep. However, facing more long term use of high dose prednisone does not thrill me. Any ideas? I am desperate for some relief.

 

Thanks

Dave in FL

Share this post


Link to post
Share on other sites

Hi Dave,

I experienced hives a few months ago due to a certain med that didn't agree with me. I can really relate to how you are feeling, the itching was unbearable, mine went on for 10 solid days and nights of scratching from head to toe even the mouth and tongue was tingling. I was so bad that the hives had gotten into my lungs (problems breathing), and my stomach was severely swollen, I finally went to the E.R.

 

I was prescribed 50mg of prednisolone for 3 days, then I slowly began to taper down, which took many weeks.

I was also prescribed phenergan, it helped immensly, also try anti itch lotion on the skin, it has a soothing effect and also helps with the itching.

 

I hope you get some relief soon and that I helped some.

 

Take care

Celia

Share this post


Link to post
Share on other sites

Hey Dave,

I'm so sorry that you are having these problems! What a roller coaster ride you're on! Have you seen our GVHD page? If not, I've provide the link. You might find something that will help you there.

 

I don't know if it will help, but I found Serna, an anti-itch lotion to be the absolute best. My husband used it for psoriasis (recommended by her dermotologist) and I've used it for Xerosis and other times when I developed a severe rash that drove me nuts. I hope you can find some relief from this rash. Other than the rash - how are you feeling?

 

Big Hugs,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Oh Dave,

 

So sorry to hear that you are having to go through this! My only advice for some temporary relief is a collodial oatmeal bath. There's a popular brand I will PM you. I used it for my kids when they had chicken pox. Maybe you have already tried it?

 

Anyway, I wish you all the best in finding relief SOON and hope you can find something besides the prednisone.

 

Take Care,

Love,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Dave,

I was just thinking about you the other day and I was wondering how you were doing. I am so sorry to hear what you have been going through. I can't imagine! One time I had an allergic reaction to an antibiotic and I thought I was going to lose my mind. I scratched so hard that I made bruises!! Mine only lasted a week. I don't know how you haven't totally lost it. Hang in there and I hope that you can find some relief soon.

Nan

Share this post


Link to post
Share on other sites

Dave my goodness, I am so sorry that you have to endure this. I surley can't offer any advice at this moment, but I am sure that in the end a solution will be found. I hope that you start to feel like your self again soon. Hang in there!


*WestCoast*

 

********

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now